Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 251, NWS Nashville, TN

August 15, 2005Cheatham County, Davidson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 15, 2005, 5:35 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2005, 5:35 PM CDT (22:35 UTC)
Expired
Aug 15, 2005, 6:15 PM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cheatham County, TN, Davidson County, TN

The radar

The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 152235
SVROHX
TNC021-037-152315-
/O.NEW.KOHX.SV.W.0251.050815T2235Z-050815T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT MON AUG 15 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEATHAM COUNTY IN TENNESSEE
  SOUTHWESTERN DAVIDSON COUNTY IN TENNESSEE

* UNTIL 615 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR KINGSTON
  SPRINGS...OR ABOUT 14 MILES SOUTH OF ASHLAND CITY...AND MOVING EAST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEGRAM BY 540 PM CDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3619 8687 3606 8687 3605 8694 3600 8704
      3604 8704 3605 8705 3607 8717 3616 8715

$$

13
1 follow-up statement
000 
WWUS54 KOHX 152301
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CDT MON AUG 15 2005

TNC021-037-152315-
/O.CON.KOHX.SV.W.0251.000000T0000Z-050815T2315Z/
DAVIDSON TN-CHEATHAM TN-
601 PM CDT MON AUG 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR SOUTH
CENTRAL CHEATHAM AND SOUTHWESTERN DAVIDSON COUNTIES...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PEGRAM...OR ABOUT 12
MILES SOUTH OF ASHLAND CITY...MOVING EAST AT 15 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3619 8687 3606 8687 3605 8694 3600 8704
      3604 8704 3605 8705 3606 8715 3620 8712

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:40 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Aug 15, 2:40 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT MON AUG 15 2005

.DISCUSSION...
LATEST ANALYSIS SHOWING MAIN FRONTAL BOUNDARY UP ACROSS THE SOUTHERN
OH VALLEY...WITH ANOTHER WEAK PRE-FRONTAL OUTFLOW SITTING FROM NEAR
BNA DOWN TO NEAR MEM. AIRMASS REMAINS QUITE UNSTABLE WITH DEWS AROUND
70. THUS...SCATTERED TSTMS DEVELOPING CWA-WIDE.

OUTFLOW BOUNDARY ALREADY ACROSS THE AREA AND WARM SECTOR AIRMASS WILL
KEEP SCATTERED SHWRS/STRMS GOING INTO THE EVENING BUT THINGS LIKELY
TO CALM DOWN SOME THIS EVENING WITH LOSS OF STRONG HEATING. WILL
HOWEVER KEEP CHANCE IN TONIGHT.

MEAN WHILE...MAIN LL BOUNDARY UP NORTH WILL BEGIN SLOW PUSH SOUTHWARD
LATE TONIGHT AS UL SHORTWAVE DROPS INTO THE REGION. FRONTAL BOUNDARY
EXPECTED TO PUSH INTO THE NORTHERN CWA LATE TOMORROW AFTERNOON...WITH
DEEPER MOISTURE WELL IN PLACE JUST AHEAD. INSTABILITY ON TUESDAY
LITTLE LESS THAN TODAY BUT WITH BETTER LL FORCING AND DEEPER MOISTURE
...WILL BUMP POPS INTO LIKELY CATEGORY.

FRONTAL BOUNDARY...WITH VERY LITTLE UL SUPPORT...WILL WORK SLOWLY
ACROSS THE CWA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE MID-STATE
SHOULD BEGIN TO SEE SOME DRYING NORTH WEDNESDAY NIGHT HOWEVER.
AT THIS POINT...PLAN ON LEAVING SCATTERED POPS RUNNING THROUGH
THAT PERIOD...GRADUALLY LEANING HIGHER POPS EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  91  71  89 /  40  60  40  40
CLARKSVILLE  73  88  71  87 /  50  60  40  40
CROSSVILLE   69  86  67  83 /  30  60  50  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Aug 15, 5:30 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON AUG 15 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
MODERATELY STRONG HEATING...WITH ASSIST FROM OUTFLOW BOUNDARIES...
WILL SET THE STAGE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. A FEW STORMS COULD PRODUCE STRONG WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
MORE STORMS ARE EXPECTED TUESDAY INTO WEDNESDAY IN ASSOCIATION
WITH A WEAK FRONTAL BOUNDARY. AGAIN...SOME STORMS COULD PRODUCE
STRONG WINDS AND HEAVY RAINFALL.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY TODAY
INTO WEDNESDAY.

GIRODO

In the hours before

Special weather statement, Aug 15, 3:35 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT MON AUG 15 2005

TNZ028-152105-
WILSON-
335 PM CDT MON AUG 15 2005

...STRONG THUNDERSTORMS OVER SOUTH CENTRAL WILSON COUNTY...

AT ABOUT 330 PM...THUNDERSTORMS APPEARED TO HAVE WEAKEN ACROSS
CENTRAL WILSON COUNTY BELOW SEVERE LIMITS. HOWEVER...
EXPECT STRONG GUSTY WINDS OF 35 TO 40 MPH...SMALL HAIL
AND DANGEROUS CLOUD TO GROUND LIGHTNING...AS THESE THUNDERSTORMS
MOVE EAST AT 20 MPH AND AFFECT TOWNS SUCH AS LEBANON AND
WATERTOWN THROUGH 405 PM.

ORCHANIAN
Local storm report, Aug 15, 3:46 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
346 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
08/15/2005                   DAVIDSON           TN   EMERGENCY MNGR

            TREE DOWN ON OLD HICKORY BLVD IN NORTH CENTRAL DAVIDSON
            COUNTY.

&&

ORCHANIAN
Local storm report, Aug 15, 4:35 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     5 E ERIN                36.32N 87.61W
08/15/2005                   HOUSTON            TN   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 46 SOUTH

&&

31
Local storm report, Aug 15, 4:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             15 S JAMESTOWN          36.22N 84.94W
08/15/2005  0.75 INCH        FENTRESS           TN   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED NEAR PENNY SIZE HAIL

&&

31
Local storm report, Aug 15, 5:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 S DICKSON             36.06N 87.38W
08/15/2005                   DICKSON            TN   LAW ENFORCEMENT

            ON HWY 48S TREES DOWN

&&

31
Local storm report, Aug 15, 5:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     BURNS                   36.05N 87.31W
08/15/2005                   DICKSON            TN   AMATEUR RADIO

            ONE TREE DOWN ACROSS BISHOP LANE

&&

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:18 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson27 min
Aug 14, 7:22 PM CDTSevere Thunderstorm WarningOHXRobertson23 min
Aug 14, 7:57 PM CDTSevere Thunderstorm WarningOHXWilson33 min
Aug 14, 8:09 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale36 min
Aug 14, 8:30 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson30 min
Aug 15, 2:20 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson40 min
Aug 15, 2:52 PM CDTSevere Thunderstorm WarningOHXSumner23 min
Aug 15, 3:01 PM CDTSevere Thunderstorm WarningOHXTrousdale, Wilson29 min
Aug 15, 3:06 PM CDTSevere Thunderstorm WarningOHXWilson39 min
Aug 15, 4:19 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys26 min
Aug 15, 4:23 PM CDTSevere Thunderstorm WarningOHXFentress34 min
Aug 15, 4:40 PM CDTSevere Thunderstorm WarningOHXRobertson35 min
Aug 15, 4:42 PM CDTSevere Thunderstorm WarningOHXDickson33 min
Aug 15, 5:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.